October 26, 2011

A Diva's Dealings with Acid Reflux and WLS

Even after one year, my tummy is still pretty tender when it comes to eating.  One of the side-effects to a Vertical Sleeve Gastrectomy can be Acid Reflux.  It doesn't happen in every patient, but it can happen.  My surgeon warned me of this after my surgery as he handed a three month prescription of Prilosec.

I'd experienced Acid Reflux about 10 years ago, but I was able to get it under control, and I thought it had gone away.  Since my surgery, though, Acid Reflux is back.  Some days are better than other where I don't feel any stomach pain, but other days are unbearable.  God forbid I don't take the Prilosec either!  Everything that hits my stomach at that point feels like razors.  Oy yoy yoy!

Some of the biggest offenders for me include my antidepressant medication and coffee.  The pain often subsides after about 10 minutes and then I feel pretty good.  It just makes everything seem a little more cumbersome though.  For example, drinking my water takes a little longer, and I typically have to take my Prilosec before eating, and the anti depressant after eating.  It's also hard to remember is I am on the run.

If you are experiencing any tummy troubles post WLS.  Make sure to talk with your surgeon so he/she can determine the best plan of action for you.  Do what is right for you and your personal routine.  Keep up the great work that you Divas and Divos are doing to loose weight and keep it off.

Smooches!